Jump to content

Photo

Starting Out Retin-A. My Past & Future. Feedback Needed

retin-a initial breakout dryness flaking purging red

3 replies to this topic

#1 ftw

ftw

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Blog Entries: 4
    Likes: 2
About Me
  • Joined: 09-August 11

Posted 03 February 2012 - 12:41 AM

Hi all. I've been reading this forum forever (thank god we have internet), but never the chance to post.

Male
23 years
Struggled with acne for 7 years

## Issues

Dry skin with severe whitemarks/ clogged pores filled with sebum.
Moderate acne to go along with it.
Appairs mostly on my cheeks and forehead.
Cysts on jawline.
Summer is bad. Winter is hell

## My past

Finacea Gel (Azelaic Acid)
Tetracycline (Anti biotic)
Oxytetracycline (Anti biotic)
Dalacin (Clindamycin)
Dan's Regimen

## What helps?

- A good cleanser
- Lie down for a nap whenever I feel face is starting to become aggrivated.
- Lots of sleep. 9+ hours everyday.
- Staying away from achohol. It dehydrates my skin to shit which leads to major breakout.

- Tan. Yes, TAN, and lots of it. I've been tanning atleast 2 times a week for about 5-6 years now. I know it damages the skin a whole lot, which is not good. However, in my case it keeps my face under control. I know what you are thinking, maybe this is the reasoning behind my acne? I put this to the test by not tanning for 6 months, and guess what. Major trainwreck. What do you guys think?

## Retin-A?

Doctor gave me Retin-A and I've been on it for one week. Now, besides from not being able to tan, my face has broke out horribly. First couple of days were okay, besides from the insane dryness and flaking. Now, one week later, I'm at the point where I am not leaving the house, period. My acne spots also seems a lot more red than it used to. Is this a good sign? Anyways, its depressing. It makes me want to close my eyes and never wake up again. Know the feeling?

## >

What I need you guys to do for me right now is to be totally honest. I know theres a lot of topics on this already, but I'm done spending all day looking for answers on others threads. Do you think this will help me at all? Like, I read alot of these posts and all seem to end up on accutane anyway, so whats the point. I'm so f**** up right now, looking in the mirror and I cannot go on like this, 3, 4 months for results based upon what people are saying. Even one more week of this would result in skipping lectures everyday, and not going out the door. Is there any thing else I should do maybe? I really wanna dump the acid right now and go straight for the tan, but damn. This is what I've been doing all years, and look where it got me. Right? Did you use Retin-A? Did you purge from it? If so, how long did it last? Please share your experience. In fact, any answer at all would be awesomely appreciated.

(PS: I've read LabGirl's post)

/Dan

Edited by ftw, 03 February 2012 - 09:43 PM.


#2 Coppedsynergy999

Coppedsynergy999

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 226
    Likes: 30
About Me
  • Joined: 20-January 10

Achievements

     

Posted 03 February 2012 - 01:11 AM

OK, you want honesty ill give it. I dont like retin-a. If I was you ide stop the retin-a. Ide try washing my face with water only and using bp. Use a new washcloth everytime to help soak up the oil. Keep up the antibiotics. Ya know what also helped? Swimming. Get a membership at the ymca and swim. Tan n do wutever. You dont sound happy now so why would you continue?

#3 ftw

ftw

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Blog Entries: 4
    Likes: 2
About Me
  • Joined: 09-August 11

Posted 03 February 2012 - 09:52 PM

Thank you Coop:)

I called my derm and got an appointment in 3 weeks and hopefully I will get prescribed accutane. Until then, I will lay off the Rein-A and see how my skin evolves. I know Accutane is good for oily skin, but my skin is pretty dry to start with. It's not oily, at all. But like mentioned, I have tons of clogged pores with creamy looking sebum. How do you guys think this will work out?

#4 AlexLWJ

AlexLWJ

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Joined: 05-February 12

Posted 12 February 2012 - 02:15 AM

Do not ever take accutane just for the sake of clear skin.
IT DOESN'T LAST. ACCUTANE WON'T CURE YOU, (for my case it is)

You should probably read this first before you decide to take Accutane
http://www.acne.org/...-from-accutane/

First off, I'm a sufferer from Accutane.
Hairloss, watery poo, headaches EVERYDAY, dry eyes and almost all the other side effects Accutane could possibly give.
Accutane causes watery poo/diarrhea which might leads to IBS and to Chron's disease which is what I'M GOING THROUGH NOW.
Am going to get a scan next month to check if I have that..

Now I have to pay so much more to fix what Accutane does to me _l_

I'm going to start my Retin-A soon, and I know this WILL definitely help me.

Although I DON'T have any experience with RA, I read tons of reviews on MUA, here, other forums and you are obviously undergoing the purging phase. DO NOT GIVE UP!!
I know I won't give up if it happen to me, because it is a phase we must get through!

Are you using the right amount? A pea size for your entire face is the correct amount.
If you find it not enough, do the dot method. Dot the pea size amount all over your face and rub them in.

I know it's hard to face the public and your friends with acne all over the face, but if anyone ever ask, tell them you're on retin A and it is the purging stage! They will understand :)

I'm still waiting for my retin A to ship to me and I will start a log myself.

Hang in there!!


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users